Chemotherapy-induced iatrogenic injury of skin: New drugs and new concepts

Jennifer Nam Choi*

*Corresponding author for this work

Research output: Contribution to journalComment/debatepeer-review

14 Scopus citations

Abstract

Chemotherapy and its cutaneous side effects are an increasingly common source of iatrogenic injury to the skin, hair, and nails. Cutaneous changes are among the most common side effects from treatment with particular targeted chemotherapeutic agents, especially those that target the epidermal growth factor receptor and small molecule multikinase inhibitors. Less common, but growing in recognition, are the development of secondary cutaneous neoplasms and subacute cutaneous lupus erythematosus as a result of chemotherapy. There is considerable overlap of the multiple entities described as a side effect from conventional chemotherapeutic agents; therefore, the term "toxic erythema of chemotherapy" can be used as an easily understood name.

Original languageEnglish (US)
Pages (from-to)587-601
Number of pages15
JournalClinics in Dermatology
Volume29
Issue number6
DOIs
StatePublished - Nov 2011

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Chemotherapy-induced iatrogenic injury of skin: New drugs and new concepts'. Together they form a unique fingerprint.

Cite this